Alert archive / California / Special Weather Statements in 2016
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Apr 3, 2016, 6:52 PM PDT for Trinity County, California. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 3, 2016, 6:52 PM PDT (01:52 UTC)
- Expired
- Apr 3, 2016, 7:15 PM PDT
- In force
- 23 min
- Issued by
- NWS Eureka, CA
County Trinity County, CA
The radar
The Medford radar (KMAX), 124 km from the middle of the area, began a volume at 01:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 1.9 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 1895 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
643
WWUS86 KEKA 040152
SPSEKA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
652 PM PDT SUN APR 3 2016
CAZ004-040215-
UPPER TRINITY RIVER CA-
652 PM PDT SUN APR 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TRINITY COUNTY UNTIL
715 PM PDT...
AT 652 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF CARRVILLE...OR 14 MILES NORTHEAST OF WEAVERVILLE...
MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CARRVILLE AND TRINITY CENTER.
LAT...LON 4100 12254 4100 12255 4098 12259 4096 12261
4094 12260 4078 12277 4089 12289 4109 12274
4101 12253
TIME...MOT...LOC 0152Z 208DEG 15KT 4091 12278
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Apr 3, 2:50 PM PDT, 4 hours 2 minutes earlier.
Area forecast discussion, Apr 3, 2:50 PM PDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 250 PM PDT SUN APR 3 2016 .SYNOPSIS...A WEAK COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING. RAIN CHANCES INCREASE TONIGHT AND EARLY MONDAY MORNING PRIMARILY NORTH OF MENDOCINO COUNTY AS A WEAK COLD FRONT MOVES ACROSS THE AREA. THE FRONT WILL PRODUCE A VERY SLIGHT CHANCE FOR MOUNTAIN SHOWERS OR A FEW ISOLATED THUNDERSTORMS THIS EVENING OVER THE TRINITY ALPS. && .DISCUSSION...A WEAK COLD FRONT WILL MOVE ACROSS THE REGION THIS EVENING. RAIN CHANCES INCREASE TONIGHT AND EARLY MONDAY MORNING PRIMARILY NORTH OF MENDOCINO COUNTY AS A WEAK COLD FRONT MOVES ACROSS THE AREA. THE FRONT WILL PRODUCE A VERY SLIGHT CHANCE FOR MOUNTAIN SHOWERS OR A FEW ISOLATED THUNDERSTORMS THIS EVENING OVER THE TRINITY ALPS. RAIN WILL BECOME LIKELY OVER NIGHT NORTH OF EUREKA AS THE FRONT MOVES THROUGH THE AREA. TEMPERATURES WILL COOL SLIGHTLY MONDAY AND TUESDAY MORNING ESPECIALLY NORTH OF CAPE MENDOCINO AS THE COLD AIR IN THE WAKE OF THE WEAK COLD FRONT MOVES OVER THE AREA. A HIGH PRESSURE RIDGE WILL RAPIDLY BUILD ACROSS THE REGION TUESDAY IN THE WAKE OF THE FRONT PRODUCING DRY CONDITIONS AND SLIGHTLY WARMER OVER NIGHT TEMPERATURES TUESDAY AFTERNOON THROUGH THURSDAY. AFTERNOON TEMPERATURES WILL INCREASE TUESDAY THROUGH THURSDAY AS SKIES REMAIN MOSTLY CLEAR. CLOUDS AND THE CHANCE OF SHOWERS WILL INCREASE FRIDAY THROUGH THIS WEEKEND AS A CUT OFF LOW PRESSURE SYSTEM MOVES INTO CENTRAL CALIFORNIA. && .AVIATION...STRATUS/FOG HAS BURNED OFF AT ALL TERMINALS THIS AFTERNOON REVEALING VFR CONDITIONS. A WEAK COLD FRONT WILL MOVE THROUGH THE AREA DURING THE EVENING...BRINGING LIGHT RAIN AND MVFR TO PERIODICALLY IFR CEILINGS TO THE COAST FOR A FEW HOURS...FOLLOWED BY PERIODIC SHOWERS. RAIN SHOULD CEASE PRIOR TO SUNRISE...AND SKIES ARE EXPECTED TO IMPROVE LATE MORNING/EARLY AFTERNOON TOMORROW. AT UKI...SOME LIGHT DRIZZLY PRECIPITATION AND LOW CEILINGS WILL BE POSSIBLE AT UKI OVERNIGHT TONIGHT...BUT CONFIDENCE IS LOWER HERE THAN ALONG THE COAST. ACROSS THE INTERIOR MOUNTAINS...SCATTERED CU WILL CONTINUE TO PERCOLATE THROUGH THE AFTERNOON...AND A FEW SHOWERS WILL BE POSSIBLE LATE AFTERNOON AND EVENING. /BRC && .MARINE...SEAS REMAIN RELATIVELY TRANQUIL THIS AFTERNOON DUE TO THE COMBINATION OF LIGHT WINDS AND A SMALL DECAYING WESTERLY SWELL. CHANGES ARE ON THE WAY THOUGH AS A WEAK COLD FRONT WILL PASS THROUGH THE WATERS THIS EVENING...CAUSING WINDS TO INCREASE AND VEER SHARPLY TO THE NORTHWEST. WIND SPEEDS WILL LIKELY REMAIN BELOW SMALL CRAFT ADVISORY LEVELS THROUGH MONDAY MORNING FOR THE MOST PART...ASIDE FROM SOME GUSTS TO AROUND 25 KT ACROSS THE SOUTHERN WATERS. NORTH WINDS WILL INCREASE MORE SHARPLY ACROSS THE WATERS LATE MONDAY THROUGH TUESDAY...LIKELY REACHING NEAR GALE STRENGTH. THIS WILL CAUSE STEEPER SEAS TO BUILD ACROSS THE WATERS...AND AT A MINIMUM A SMALL CRAFT ADVISORY WILL BE NEEDED FOR ALL OF THE WATERS. A GALE WATCH WILL NEED TO BE CONSIDERED FOR MONDAY NIGHT AND TUESDAY AS WELL. WINDS WILL DECREASE SHARPLY DURING THE DAY WEDNESDAY AND SHOULD REMAIN LIGHT THROUGH THE END OF THE WEEK...ALLOWING STEEPER SEAS TO SETTLE AND A MODEST WESTERLY SWELL TO DOMINATE THE SEA STATE. /BRC && .EKA WATCHES/WARNINGS/ADVISORIES... CA...NONE. NORTHWEST CALIFORNIA COASTAL WATERS...NONE. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/NWSEUREKA HTTP://WWW.TWITTER.COM/NWSEUREKA FOR FORECAST ZONE INFORMATION SEE FORECAST ZONE MAP ONLINE: HTTP://WWW.WEATHER.GOV/EUREKA/ZONEMAP.PNG
Hazardous weather outlook, Apr 3, 2:32 PM PDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 232 PM PDT SUN APR 3 2016 CAZ004-042145- UPPER TRINITY RIVER- 232 PM PDT SUN APR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING OVER THE TRINITY ALPS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ001>003-076-042145- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- MENDOCINO INTERIOR- 232 PM PDT SUN APR 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Apr 3, 6:52 PM PDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
652 PM PDT SUN APR 3 2016
CAZ004-040215-
UPPER TRINITY RIVER CA-
652 PM PDT SUN APR 3 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TRINITY COUNTY UNTIL
715 PM PDT...
AT 652 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11
MILES SOUTH OF CARRVILLE...OR 14 MILES NORTHEAST OF WEAVERVILLE...
MOVING NORTHEAST AT 20 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CARRVILLE AND TRINITY CENTER.
LAT...LON 4100 12254 4100 12255 4098 12259 4096 12261
4094 12260 4078 12277 4089 12289 4109 12274
4101 12253
TIME...MOT...LOC 0152Z 208DEG 15KT 4091 12278The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:14 PM PDT | Special Weather Statement | EKA | Siskiyou | 46 min |
| Apr 3, 8:33 PM PDT | Gale Watch | EKA | 25 hr | |
| Apr 4, 2:41 AM PDT | Gale Warning | EKA | 48 hr | |
| Apr 4, 2:41 AM PDT | Small Craft Advisory | EKA | 48 hr |
Nearby
Special Weather Statements in California, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.